Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

On an integral representation for the genus series for $2$-cell embeddings
HTML articles powered by AMS MathViewer

by D. M. Jackson PDF
Trans. Amer. Math. Soc. 344 (1994), 755-772 Request permission

Abstract:

An integral representation for the genus series for maps on oriented surfaces is derived from the combinatorial axiomatisation of 2-cell embeddings in orientable surfaces. It is used to derive an explicit expression for the genus series for dipoles. The approach can be extended to vertex-regular maps in general and, in this way, may shed light on the genus series for quadrangulations. The integral representation is used in conjunction with an approach through the group algebra, $\mathbb {C}{\mathfrak {G}_n}$, of the symmetric group [11] to obtain a factorisation of certain Gaussian integrals.
References
Similar Articles
Additional Information
  • © Copyright 1994 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 344 (1994), 755-772
  • MSC: Primary 05C10; Secondary 05C30, 20C15, 58C35
  • DOI: https://doi.org/10.1090/S0002-9947-1994-1236224-5
  • MathSciNet review: 1236224